# SDR 2007FA0001040

- Difficulty date: November 8, 2007
- Submitted: November 20, 2007
- Operation: General aviation
- Aircraft: N490TS
- Make and model: Diamon DA 42
- Aircraft serial: 42AC090
- Aircraft time: 6 hours
- Engine: Thielt TAE1250299
- Engine time: 6 hours
- System (JASC): 7320 · Fuel Controlling System
- Part: Fadec
- Part number: 057610E000201
- Part serial: 3544
- Condition: Malfunctioned
- Part time: 6 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

DURING FLIGHT TRAINING MANEUVERS, SIMULATED SINGLE ENGINE OPERATIONS AT 5000 FT ASL, THE LT ENGINE WAS THROTTLED BACK TO FLIGHT IDLE (5 PERCENT POWER, THROTTLE RETARDED). UPON RETURN TO NORMAL POWER OPERATIONS THE LT ENGINE BEGAN TO SURGE FROM 20-100 PERCENT POWER, REGARDLESS OF THROTTLE POSITION, ENGINE WAS UNCONTROLLABLE.  THE LT ENGINE FADEC WAS SELECTED FROM ECU A TO ECU B AND CONTROL OF LT ENGINE WAS REGAINED. THE AIRCRAFT RETURNED TO DEPARTURE AND LANDED WITHOUT FURTHER INCIDENT. DISCREPANCY COULD NOT BE DUPLICATED DURING GROUND TESTS. LT ENGINE OPERATED NORMALLY ON BOTH ECU A AND ECU B OF THE LT FADEC. LT FADEC REPLACED AND AIRCRAFT RELEASED FOR TEST FLIGHT. NO FURTHER ENGINE SURGING NOTED.
